Thunderstorm Wind, Alamosa
- When
- September 2, 4:08 PM MST to 4:09 PM MST
- Where
- Alamosa County, 2.82 mi S of Alamosa
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.430, -105.870
Alamosa airport.
Isolated thunderstorm gust in Alamosa from a passing thunderstorm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Isolated thunderstorm gust in Alamosa from a passing thunderstorm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 2, 1:50 PM MST, 2 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Pueblo CO 250 PM MDT Fri Sep 2 2022 .SHORT TERM...(This evening through Saturday) Issued at 243 PM MDT Fri Sep 2 2022 Key Messages: 1) Showers and thunderstorms expected tonight in two areas; one along the I-25 corridor, and another near the Kansas border. 2) Showers and thunderstorms expected on Saturday afternoon over the Mountains. 3) Slightly cooler by around 5 to 8 degrees for Saturday afternoon. Currently...satellite imagery shows cumulus development over the Mountains, drifting south. Radar imagery shows a weak echoes mainly over the southern Sangre de Cristo range. One or two lightning strikes have been observed this afternoon so far. Temperatures on the Plains are hot with mid to upper 90s on the Plains, with 80s across the San Luis Valley. Rest of today...upper level high pressure continues to spin over Utah this afternoon with weak energy dropping south into Colorado. Isolated to scattered showers and thunderstorms will continue over the Mountains into early evening. The main risks with Mountain convection looks to be wind gusts to 40 mph and lightning. This activity will drift southward, and should dissipate heading into this evening. Tonight...the embedded upper wave entering northeastern Colorado will drop south across the Plains overnight. There appears to be two areas of possible shower and thunderstorm development, one along the I-25 corridor, and one near the Kansas border. For the I-25 corridor, much will depend on outflow from thunderstorms currently developing over northeast Colorado. This outflow would back west across the Plains, bringing in much needed moisture along with upslope flow. Model guidance develops showers and thunderstorms by early evening, and drops it south along the I-25 corridor through midnight. Lightning and wind gusts to near 40 mph may be possible. This activity will dissipate as it drops south. If the outflow boundary is slow to arrive, or have less moisture behind it, convection will likely be limited or fail to develop all together. A few stronger storms may be possible out near the Kansas border overnight. As the upper disturbance drops south, it will likely trigger a few thunderstorms. Elevated CAPE of around 200-300 j/kg and shear around 30 kts may allow for one or two cells to become strong with wind gusts 50 to 55 mph and small hail. These storms will drop south through the late night hours. Timing here looks late, after midnight. Storms should clear the area by Saturday morning. Saturday...the upper level high pressure center will remain over Utah. The upper wave responsible for tonight's storms will track back westward into southern Colorado. This will lead to scattered thunderstorm development by the afternoon hours over the Mountains with highest coverage across the San Juan Range, north into the Central Mountains. More isolated thunderstorm activity will be possible over the Eastern Mountains. Storm risks will be lightning and wind gusts near 40 mph. Dry conditions are expected on the Plains. Temperatures will be slightly cooler, with upper 80s to lower 90s on the Plains and near 80 across the San Luis Valley. Mozley .LONG TERM...(Saturday night through Friday) Issued at 243 PM MDT Fri Sep 2 2022 Key Messages: 1) Warm and dry throughout the long term forecast period, but there is a tropical system developing near Baja California and the a retrograding low over the central US that may bring precipitation chances later in the work week. Saturday Night and Sunday: Isolated to scattered lingering thunderstorms are expected to linger over the San Luis Valley, the eastern San Juans, and the Sangre de Cristo Mountains through around sunset, but will become showers as the nocturnal boundary layer develops. Low temperatures overnight will be right around average for this time of year. Expect values in the 50s to low 60s over the plains, the 30s to 40s over the mountain valleys, and the 30s over the mountains. A closed high pressure system aloft will strengthen over the American West on Sunday, which will lead to generally dry conditions and warm temperatures across the region. The main area of concern that may see afternoon convection will be the Continental Divide and possibly the upper Arkansas River Valley, and the San Luis Valley. The mountain valleys will likely be virga with gusty outflows, but there may be a stronger storm over the mountains. Temperatures will be in the upper 80s to 90s over the plains, the 70s to 80s over the mountain valleys, and the 50s to 60s over the mountains. Monday through Friday The upper level high pressure center will remain over the region throughout the rest of the work week. Isolated convection is possible over the mountains, but dry conditions are expected everywhere else. High temperatures will remain similar to the high temperatures tomorrow. The lows over the mountain valleys may reach the upper 30s throughout the week, with a low end chance to reaching freezing, which will be something we need to watch for frost type products. There is a bit of uncertainty with a tropical system developing over and near the eastern Pacific, though. Previous models had it pushing tropical based moisture to Colorado, but that has since backed off. No matter what, there will be influence from this tropical system by enhancing the upper level ridge over our area. This may enhance the ridge-trough pattern over Colorado. There is also a strange retrograding low over the central US that will reach the southern High Plains at some point, but the models have been everywhere with its track. There are things to monitor during the long term forecast period, but for now we are expected warm and dry. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 243 PM MDT Fri Sep 2 2022 VFR conditions at all three terminals through the next 24 hours. Isolated to scattered showers and thunderstorms are possible this evening into the overnight hours for KCOS and KPUB. Less confident in occurrence at KALS this afternoon. Briefly reduced CIGS and VIS may be possible with any passing storms. Storms should clear late tonight into Saturday morning. VFR conditions are expected for Saturday. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...SKELLY AVIATION...MOZLEY
Hazardous Weather Outlook National Weather Service Pueblo CO 1124 AM MDT Fri Sep 2 2022 COZ058>089-093>099-031730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1124 AM MDT Fri Sep 2 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms, some possibly strong, are possible over the far eastern plains, along and east of a La Junta to Kim line, tonight. The strongest storms will be capable of producing wind gusts to around 55 mph and small hail. Over the Mountains, isolated showers and thunderstorms are possible this afternoon through this evening. Primary hazards will be brief heavy rainfall, gusty winds to 40 mph, and lightning. Showers and thunderstorms may also be possible over the Palmer Divide, south along the Interstate 25 corridor this evening and overnight. Lightning and gusty winds may be possible with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered rain showers and thunderstorms are expected over the mountains and mountain valleys Saturday afternoon and evening. Primary hazards will be brief heavy rainfall, gusty winds to around 40 mph, and lightning. Otherwise, isolated rain showers and thunderstorms are expected each afternoon over the mountains and possibly mountain valleys Sunday through Thursday. Main hazards from any stronger storms will be brief heavy rainfall, gusty winds around 30 mph, and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the far Eastern Plains tonight. 88/88
The Pueblo radar (KPUX), 187 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Alamosa airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, September 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054072.